This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My husband has been on 10mg of Paxil for almost 3 years. It stopped working as well for him and the MD increased his dose to 20mg. Unfortunately, this dose gives him a terrible headache and nausea. The MD has now decided to have him try 37.5mg of Effexor. She did not give him any instructions for the switch. Should he start the Effexor and continue the 10mg of Paxil for a period of time or should he just stop the Paxil and start the Effexor? Thanks in advance for your advice.
Since Effexor works as a dual (serotonin and norepinephrine) re-uptake inhibitor, you can go in for a direct switch from Paxil to Effexor (stop Paxil and start Effexor). However, there is no conclusive and standard way of making the switch. The effects still vary from person to person and it is advised that you consult your treating MD. A direct switch is considered relatively safe when Paxil and Effexor are involved.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.